Young Carers of The Mix, we need you! Tell us about your experiences of our services and give yourself a chance to win £50 of Amazon vouchers.
Want to tell us about your experiences using The Mix and be in with a chance of winning a £200 Amazon Voucher? Click here to go to our survey!

painkillers and vodka - question.

Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
i have a question to ask..
people say that if you've taken an overdose of painkillers, you could still die from it up to a week or so later. I'm feeling vaguely better from teh other day, but should i go to the hospital or tell someone or something. i really don't want to tell anyone.
and how many pills do u have to take to have overdosed? (42)

ta.

Comments

  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Dani3ll3 wrote:
    i have a question to ask..
    people say that if you've taken an overdose of painkillers, you could still die from it up to a week or so later. I'm feeling vaguely better from teh other day, but should i go to the hospital or tell someone or something. i really don't want to tell anyone.
    and how many pills do u have to take to have overdosed? (42)

    ta.
    if youre not dead yet, you wont die later.
  • SkiveSkive No discipline! No morality! No respect! New ForestPosts: 14,949 Part of the furniture
    You could have damaged your liver. I would go to the hospital if I were you.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    if youre not dead yet, you wont die later.

    Thats not actually true, as Skive points out there could be damage to the liver which could easily cause problems at a later date.

    It is definately worth while getting yourself checked out, and of course they may well be able to give you some help with the reason you did it in the first place.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    I took an overdose of painkillers 3 weeks ago and Ive been out every weekend drinking and doing pills since! do you think I could have done any serious damage? I feel to embarrassed to tell anyone thou.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    How many did you take?

    You GP will not be shocked, or even probably surprised, GP's have seen EVERYTHING before. He/she will probably want to run some blood tests to check liver and kidney function and that will be it.

    You do NOT want to learn you've buggered your liver in a few months or years time.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Not sure around 20-30. What do I say? Hi I took an overdose and wanna get checked?
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    No, wander in and say 'do you like my hat?'

    Sorry, yes, just explain what you did and when you did it, you can present yourself to a GP with a live ferret up your arse and they probably can think of 7 similar cases they have dealt with before.

    They will probably ask you why you did it, and may suggest you go on a course of SSRI's, though they may not.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Sorry to sound so stubid..............
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    You're not, I just couldn't resist that gag thats all.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    to have o/d you have to have taken more than the standard dose.
    if you have o/d - get to the hospital asap.
    in the mean time see if you can find some charcoal to eat.
    yes with an o/d of paracetamol pain killers you could die up to a week later... it takes so long because each one of internal organs starts to fail you... until each one inturn shuts down... which means you are in agony... its a slow process... even if you feel okay now.
    you don't mention what type of painkillers you took though?!
    and why did you feel the need to do it???
  • SkiveSkive No discipline! No morality! No respect! New ForestPosts: 14,949 Part of the furniture
    otter wrote:
    in the mean time see if you can find some charcoal to eat.

    A bit late for that I think.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    if either had taken paracetemol- ud know about it by know.

    20-30 ibuprofen/aspirin is 'unlikely' to cause serious damage to a healthy person, but everybody is different so go ya gp- they will do a kidney and liver function test from a blood sample.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    It's harder to do than most people think. With sleeping pills the amount to make sure with the average person is around 100.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    As other people have said, go to your gp and tell them what tyou took and when. They should run a blood test to make sure you havent damaged any internal organs. They should also offer you councilling or some way to cope with your depression.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    so if i take 2 extra paracetamols or ibuprofens when i have really bad pains, its not going to make me ill, cos i always worry about it and just try deal with the pain but if you need loads to have an effect i'll just take em!

    Advice to poster tho - you should see a doctor as you obviously had a reason to take an overdose so go and find out whats going on cos i cant imagine that its very healthy to be wandering around with all those painkillers and vodka in ya system!!
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    lexijb wrote:
    so if i take 2 extra paracetamols or ibuprofens when i have really bad pains, its not going to make me ill, cos i always worry about it and just try deal with the pain but if you need loads to have an effect i'll just take em!

    Its not really advisable, but once every now and then isnt going to do you any serious harm. Though your better option would be to get some tablets containing codine and either of the two above.
Sign In or Register to comment.